Annie

Hello, I have low thyroid & on 50g of Levothyroxine.... Still feeling low so GP put me on Beta Blockers . The thing is I have never felt so low & uninterested in life & find everything is a huge battle . Find every excuse not to socialise & get confused & muddled ! Nobody seems to understand, so I just say I'm fine -for fear of whinging! I have recently had my first blood test & GP says it will take time to feel better, however I feel like I'm in a very separate world to everyone around me & get totally overwhelmed by silly everyday things! I am new to this forum & just wondered is this the norm ? I would love to be me again but feel like I'm wading through-treacle ... Any suggestions out there ?

14 Replies

oldestnewest
  • Hello Annie

    Yes you are total normal !!!!

    I describe it as being normal to look at, zombie on the inside wading through thick dense fog!

    Im new to this site too and already it has made a wonder of difference to me. They people here are fantastic. They give help and the best advice. Get a big cuppa and take some time for yourself and start reading their posts. It's a real eye opener.

    Please remember you are not alone and you are normal !!!

  • Ahhh thank you . Reading some of the posts there seems to be a lot of knowledgeable people out there.

  • The people on here have more information than you will ever get from your doctor or an endocrinologist.

  • Welcome to our forum Annie,

    There is no history in your Profile except your introduction.

    When were you diagnosed? I note your are on 50mcg of levo which is a starting dose (your heart is struggling if you have palpitations) and it might be too low. If you are recently diagnosed you should have a blood test every six weeks and it should be fasting, (you can drink water). It must be the earliest possible appointment and allow a 24 hour gap between your last dose of levothyroxine and the test and take afterwards.

    Ask GP to also test B 12, Vit D, iron, ferritin and folate.

    Always get a print-out of your results with the ranges and post if you have a query.

  • Thank you, I was diagnosed in Dec & had first blood test in Feb however I was told I didn't need to fast so I will remember that in future. I will write down what you suggested for my next blood test & hopefully that will be better result?

    Thank you so much

  • It's early days for you yet? Hopefully as your dose is raised your symptoms will disappear and you will feel well.

    I think the reason doctors say you don't need to fast, as that is usual for testing cholesterol levels. In fact that's one of the many clinical symptoms of hypothyroidism too but I'm doubtful they are aware of this. Many doctors prescribe statins and, in fact, the patient may need thyroid hormones which will reduce cholesterol level anyway.

    Also, the main result they look at is the TSH and make their diagnosis on this alone, whereas the free t4 and Free T3 are more important for us as we need both to be towards the top of the range.

  • Thank you again ! It's all so complex but rest assured I will do as you suggest for my next blood test & hopefully start to feel better . Thank you

  • Hey there, the joys of an under-active thyroid, you're not alone!

    Since you're new I will try not to overload you with information. I would say it would be a good idea to post your latest thyroid test results (along with whatever other blood tests were conducted) and the knowledgable members here could better help advise you. Please hide your real name, address, DOB if you add the results as an image (to protect your identity).

    50mcg of Levo is a starter dose, and often too low for most people. Symptoms don't tend to go away unless we are optimally treated (right amount of thyroid medication, and correcting any vitamin deficiencies). It's possible you don't need the beta blockers at all, and that in fact you are under-medicated with Levo, and deficient in certain vitamins (this is incredibly common with hypo patients).

    The important vitamins to test would be vit D, B12, folate, ferritin as these are often low in hypos, and these nutrients are required for proper uptake and conversion of thyroid meds (if you are low in them you could be on the "right" dose yet not actually converting to T3 which is the hormone your body actually needs to function).

  • Wow ! Thank you & I will go back & see my GP

  • You're very welcome! All the best!

  • Not sure why you are on beta blockers for feeling low.I was put on them because Levo. caused angina type pains. You are on a low dose of levo and most likely need more . Post your blood test results with ranges for advice.

    Beta blockers will interfere with the conversion of T4 to T3 as I am finding since mine was increased from 1.25 - 5 mg.

  • I too would question the need for beta blockers. I take them for migraine prevention but really want to get off them. They lower your blood pressure and I've struggled with the cold even more than usual this winter despite increasing my dose of NDT.

  • Personally from what I know of beta blockers they shouldn't be given to hypothyroid patients unless it's the only option to treat a secondary condition, usually heart problems. Beta blockers are used to treat HYPERthyroidsm, kinda the opposite of what you want if you're hypo.

    They are useful in treating migraines (according to Wikipedia), but it's possible to find something else to help treat them. I get migraines from histamines for example, my solution is to watch what I eat or take an antihistamine when it gets bad enough. If you found the root of your migraines it could be possible to solve the problem an easier way rather than taking beta blockers.

    Keep in mind I'm not a doctor, this is my own (quite-uneducated) opinion.

  • Ummm think GP put me on B/Blockers as I was getting palpitations & feeling overwhelmed ?

    I only discovered I had low thyroid last Dec so it's early days !

    I still feel pretty useless , but will follow Shaws (administrator 's) advice & fast prior to next blood test & 24hrs after taking Levo

    Thanks ?

You may also like...